Electronic Communications in Probability

Asymptotic results in solvable two-charge models

Martina Dal Borgo, Emma Hovhannisyan, and Alain Rouault

Full-text: Open access


In [16], a solvable two charge ensemble of interacting charged particles on the real line in the presence of the harmonic oscillator potential is introduced. It can be seen as a special form of a grand canonical ensemble with the total charge being fixed and unit charge particles being random. Moreover, it serves as an interpolation between the Gaussian orthogonal and the Gaussian symplectic ensembles and maintains the Pfaffian structure of the eigenvalues. A similar solvable ensemble of charged particles on the unit circle was studied in [17, 10].

In this paper we explore the sharp asymptotic behavior of the number of unit charge particles on the line and on the circle, as the total charge goes to infinity. We establish extended central limit theorems, Berry-Esseen estimates and precise moderate deviations using the machinery of the mod-Gaussian convergence developed in [6, 15, 14, 4, 7]. Also a large deviation principle is derived using the Gärtner-Ellis theorem.

Article information

Electron. Commun. Probab., Volume 23 (2018), paper no. 16, 12 pp.

Received: 1 November 2017
Accepted: 5 February 2018
First available in Project Euclid: 27 February 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60B20: Random matrices (probabilistic aspects; for algebraic aspects see 15B52) 82B05: Classical equilibrium statistical mechanics (general) 15B52: Random matrices 15A15: Determinants, permanents, other special matrix functions [See also 19B10, 19B14]
Secondary: 33C45: Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.) [See also 42C05 for general orthogonal polynomials and functions] 60G55: Point processes 60F05: Central limit and other weak theorems 60F10: Large deviations 62H10: Distribution of statistics

random matrices two-charge ensembles large deviation principle moderate deviations central limit theorem Berry-Esseen estimate local limit theorem Gaussian orthogonal ensemble circular orthogonal ensemble

Creative Commons Attribution 4.0 International License.


Dal Borgo, Martina; Hovhannisyan, Emma; Rouault, Alain. Asymptotic results in solvable two-charge models. Electron. Commun. Probab. 23 (2018), paper no. 16, 12 pp. doi:10.1214/18-ECP115. https://projecteuclid.org/euclid.ecp/1519722246

Export citation


  • [1] E. A. Bender, Central and local limit theorems applied to asymptotic enumeration, Journal of Combinatorial Theory, Series A 15 (1973), no. 1, 91–111.
  • [2] A. Borodin and C. D. Sinclair, The Ginibre ensemble of real random matrices and its scaling limits, Comm. Math. Phys. 291 (2009), no. 1, 177–224.
  • [3] M. Dal Borgo, P. L. Méliot, and A. Nikeghbali, Local limit theorems and mod-$\phi $ convergence, ArXiv e-prints (2017).
  • [4] F. Delbaen, E. Kowalski, and A. Nikeghbali, Mod-$\phi $ convergence, Int. Math. Res. Not. IMRN (2015), no. 11, 3445–3485.
  • [5] A. Dembo and O. Zeitouni, Large deviations techniques and applications, Stochastic Modelling and Applied Probability, vol. 38, Springer-Verlag, Berlin, 2010, Corrected reprint of the second (1998) edition.
  • [6] V. Féray, P. L. Méliot, and A. Nikeghbali, Mod-$\phi $ convergence, 1 ed., SpringerBriefs in Probability and Mathematical Statistics, Springer International Publishing, 2016.
  • [7] V. Féray, P. L. Méliot, and A. Nikeghbali, Mod-$\phi $ convergence II : Estimates of the speed of convergence., arXiv:1705.1085 (2017).
  • [8] P. J. Forrester, Analogues between a quantum many body problem and the log-gas, J. Phys. A 17 (1984), no. 10, 2059–2067.
  • [9] P. J. Forrester, An exactly solvable two component classical Coulomb system, J. Austral. Math. Soc. Ser. B 26 (1984), no. 2, 119–128.
  • [10] P. J. Forrester, Log-gases and random matrices, London Mathematical Society Monographs Series, vol. 34, Princeton University Press, Princeton, NJ, 2010.
  • [11] P. J. Forrester and T. Nagao, Eigenvalue statistics of the real Ginibre ensemble, Phys. Rev. Lett. 99 (2007), 050603.
  • [12] L. C. Garcia del Molino, K. Pakdaman, and J. Touboul, The heterogeneous gas with singular interaction: Generalized circular law and heterogeneous renormalized energy, J. Phys. A 48 (2015), no. 4, 045208.
  • [13] J. Ginibre, Statistical ensembles of complex, quaternion, and real matrices, J. Mathematical Phys. 6 (1965), 440–449.
  • [14] J. Jacod, E. Kowalski, and A. Nikeghbali, Mod-Gaussian convergence: new limit theorems in probability and number theory, Forum Math. 23 (2011), no. 4, 835–873.
  • [15] E. Kowalski and A. Nikeghbali, Mod-Gaussian convergence and the value distribution of $\zeta (\frac 12+it)$ and related quantities, J. Lond. Math. Soc. (2) 86 (2012), no. 1, 291–319.
  • [16] B. Rider, C. D. Sinclair, and Y. Xu, A solvable mixed charge ensemble on the line: global results, Probab. Theory Related Fields 155 (2013), no. 1–2, 127–164.
  • [17] C. Shum and C. D. Sinclair, A solvable two-charge ensemble on the circle, ArXiv e-prints (2014).
  • [18] G. Szegő, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ, vol. 23, 1975.